question-icon

Which SSRI Has The Least Side Effects In Terms Of Nausea And Stomach Upset?

default
Posted on Thu, 6 Mar 2014
Question: Which SSRI has the least amount of side effects in terms o nausea and upset stomach. I have GERD so my stomach is sensitive anyway. I tried Zoloft but couldn't tolerate the nausea.
doctor
Answered by Dr. Preeti Parakh (1 hour later)
Brief Answer: Lexapro Detailed Answer: Hi, Welcome to Healthcare Magic! As far as gastrointestinal side effects are concerned, The highest risk is with sertraline (Zoloft) and fluvoxamine. The least likelihood is with escitalopram (Lexapro). You can reduce the risk even further by starting Lexapro at a very low dose, say at just 2.5 mg instead of the usual dose of 10 mg per day. Then after a couple of days, if you are comfortable, it can be hiked to 5 mg per day. Similarly take a few more days to reach the starting dose of 10 mg per day. This will reduce the gastrointestinal side effects and if you have any, they will wear off in a few days. I hope this solves your problem. Please feel free to ask in case you need any clarifications. Best wishes. Dr Preeti Parakh MD Psychiatry
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Preeti Parakh

Addiction Medicine Specialist

Practicing since :2002

Answered : 1486 Questions

premium_optimized

The User accepted the expert's answer

Share on

Get personalised answers from verified doctor in minutes across 80+ specialties

152 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Which SSRI Has The Least Side Effects In Terms Of Nausea And Stomach Upset?

Brief Answer: Lexapro Detailed Answer: Hi, Welcome to Healthcare Magic! As far as gastrointestinal side effects are concerned, The highest risk is with sertraline (Zoloft) and fluvoxamine. The least likelihood is with escitalopram (Lexapro). You can reduce the risk even further by starting Lexapro at a very low dose, say at just 2.5 mg instead of the usual dose of 10 mg per day. Then after a couple of days, if you are comfortable, it can be hiked to 5 mg per day. Similarly take a few more days to reach the starting dose of 10 mg per day. This will reduce the gastrointestinal side effects and if you have any, they will wear off in a few days. I hope this solves your problem. Please feel free to ask in case you need any clarifications. Best wishes. Dr Preeti Parakh MD Psychiatry